MAUDE Adverse Event Report: LIMACORPORATE S.P.A. PHYSICA SYSTEM; HEADED SCREW DIA. 3 MM X L. 50 MM

LIMACORPORATE S.P.A. PHYSICA SYSTEM; HEADED SCREW DIA. 3 MM X L. 50 MM
Model Number 9095.11.D50
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Checking the dhrs of the lot # involved in the complaint, no pre-existing anomaly was found on the instruments manufactured with lot# 19at07y.A final report will be submitted once the investigation will be concluded.
 
Event or Problem Description
During knee surgery performed on (b)(6) 2021, the exagonal head screw dia.3x50 mm (product code 9095.11.D50, lot #19at07y) got stuck with the powered pin driver exagonal head (product code 9095.11.121, lot# 19ag08l).According to the complaint source, pliers were used to remove the pins.Surgery was prolonged of 20 minutes.
 
Event or Problem Description
During knee surgery performed on (b)(6) 2021, it was not possible to unscrew the pin exagonal head screw dia.3x50 mm (product code 9095.11.D50, lot 19at07y).The issue occurred during use with the powered pin driver exagonal head (product code 9095.11.121, lot 19ag08l).According to complaint source, patient's bone was hard.The pin was then removed using forceps and the surgery was extended by 20 minutes.Event occurred in italy.Note: this complaint was reported to fda as the pin is fda cleared.However, in this case it was used in combination with a powered pindriver during a physica zuk knee surgery, which is not commercialized in the usa.
 
Additional Manufacturer Narrative
No pre-existing anomalies were detected by the check of the device history records of the pin with lot 19at07y.The device history records of the pindriver with lot 19ag08l were also checked without finding pre-existing anomalies.The affected pin was not available to be returned, therefore no specific analysis could be performed on it.The pindriver was not returned either, as the complaint source confirmed it was functional and the problem affected the pin only.According to the event description, we believe that the cause of the issue is most probably related to pin wear, leading to the reported connection issues with the pin driver.Following repeated uses, the pin might in fact get worn at the level of the connection with the pin driver, consequently the connection might result unstable and cause the reported difficulty.It should be considered that, as stated in limacorporate instruments instruction for use, the instruments are reusable devices and should be carefully inspected for damage or wear and not used if malfunctioning or defect is found.Pms data: based on limacorporate pms data, we estimate an occurrence rate of connection issues between the pin and physica zuk pindriver lower than 0.01%.No corrective actions needed following this complaint.Limacorporate will continue monitoring the market to promptly detect any further similar event.

Brand Name
PHYSICA SYSTEM
Common Device Name
HEADED SCREW DIA. 3 MM X L. 50 MM
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale, 52
villanova di san daniele, udine 33038
IT  33038
MDR Report Key11560626
Report Number3008021110-2021-00016
Device Sequence Number11583211
Product Code LXH
UDI-Device Identifier08033390123693
UDI-Public08033390123693
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number9095.11.D50
Device Catalogue Number9095.11.D50
Device Lot Number19AT07Y
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date10/03/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexUnknown